Antipsychotic Withdrawal

Antipsychotics are drugs used to treat mental illnesses like depression, psychosis, bipolar disorder, and schizophrenia. Antipsychotic withdrawal is symptoms that may occur when someone suddenly stops taking these medicines. The symptoms include vomiting, nausea, insomnia, dizziness, runny nose, and involuntary muscle contractions.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I am on Ativan for three years. How can I reduce and stop the drug?

Query: Hi doctor, I have taken Ativan for the past three years and really feel like I am addicted to it. I currently take 1.5 mg daily but used to (last year) take 2 mg daily. I usually wake up with anxiety, headache, neck pain, back pain, nose numbness and some eye pressure. I take .75 mg around 8:30 AM ...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. It is good that you are trying taper off Ativan (Lorazepam) as long term use is not advisable due to physical and psychological dependence. You have already managed to cut down from 2 mg daily to 1.5 mg daily which is a positive step forward. Did you have any withdra...  Read Full »

How can I cure schizophrenia without drugs?

Query: Hello doctor, I have been diagnosed with schizophrenia and have been prescribed anti-psychotic medication Olanzapine. I have been taking it for 2 to 3 years. I was wondering if there is an alternate route to treatment? Or if there is another solution for a possible cure? I do not want to deal with ...  Read Full »


Dr. Vandana Patidar

Psychiatrist, Psychotherapist, Psychologist Counsellor, Sleep Medicine Physician

Answer: Hi, Welcome to icliniq.com. Olanzapine is an antipsychotic medicine. Yes, Olanzapine is available in injectable form. If Olanzapine is causing some effects then it can be changed to other antipsychotic like Aripiprazole, Risperidone or Ziprasidone. You need to take medicines or injectables to keep...  Read Full »

How can I quit Zoloft without getting withdrawal symptoms?

Query: Hi doctor, I am using 75 mg Zoloft for the past seven months for anxiety disorder. I have started with 25 mg and my doctor increased the dosage slowly for my panic attacks. But for the past two months, I do not have any strong panic attacks and when I have the small ones, I am capable of handling i...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. Zoloft (Sertraline) is a good medication for anxiety disorder. You are on a low moderate dose of 75 mg once daily (dose range is 50 mg to 200 mg once daily). It is good that you are feeling better for the past two months. It is recommended to continue Sertraline for ...  Read Full »

Can I withdraw antidepressants as I am in a stress-free environment?

Query: Hello doctor, I was diagnosed with anxiety and depression because of work-related issues before two years. Then I was prescribed with Deanxit 10 mg one every day till last month. Now I am trying to withdraw by reducing the dose over a month time, taking one tablet for every two days for two weeks, ...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hi, Welcome to icliniq.com. If psychologically you are feeling stable for at least six months to a year, then you can try to cut down medication gradually. You can try tapering off the medication over a longer period of time to minimize the chances of withdrawal symptoms. For example, try taking h...  Read Full »

How can I gradually stop taking Quetiapine?

Query: Hello doctor, I take Quetiapine XR 400mg. How can I gradually withdraw?  Read Full »


Dr. Bharat Udey

Geriatrician, Psychiatrist, Sexologist, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. Quetiapine is an atypical antipsychotic, with a half-life of less than 24 hours. It has a benefit of not causing extrapyramidal side effects. However, it can cause sedation, postural hypotension, and urinary complaints. Although it does not cause any withdrawal symp...  Read Full »

Which antipsychotic medicine will cause the least weight gain?

Query: Hi doctor, Which atypical antipsychotic will cause the least weight gain? Abilify is not an option as I am allergic to it. Also, Geodon or Zeldox gave me severe drowsiness to the point that I had to sleep or could not open my eyes. Please help me.  Read Full »


Dr. Padmapriya Chandran

Psychiatrist, Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. Haloperidol is an antipsychotic with the least weight gain potential. If you are maintaining well on the antipsychotic which you are prescribed now, I advise you to continue taking it as discontinuation can precipitate a relapse. The medicines are prescribed based on the ...  Read Full »

When I stop anxiety medicine, why do I feel pain in the chest and anxious?

Query: Hi doctor, I am 22 years old. My problem is that I have been suffering from depression and anxiety for the past one year. Without knowing it, I consulted a cardiologist for chest pain and anxiety. They prescribed me Pexep-CR 25, Lonazep 0.25 and Betacap. I took those medicines regularly for 1.5 year...  Read Full »


Dr. Bharat Udey

Geriatrician, Psychiatrist, Sexologist, Sleep Medicine Physician

Answer: Hi, Welcome to icliniq.com. It seems that you had a relapse of anxiety symptoms after the first time you stopped your medications. Relapses are more severe. They need a higher dose and a much longer duration for recovery. Hence, in your case, you need to either increase the dose or you can add o...  Read Full »

Do I need to continue Arpizol and Pacitane for schizophrenia?

Query: Hi doctor, I was diagnosed with schizophrenia before 7 years. I used to take Sulpitac early in the treatment and then I was prescribed Nexipride for a year. For the last three years, I am taking Arpizol 10 mg and Pacitane 2 mg. My age is 30 now and I want to get out of schizophrenia as soon as possi...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Schizophrenia is a chronic neuropsychiatric illness with changes in behavior, thought, perception and a lot of other psychiatric symptoms. Sulpitac (Amisulpride), Nexipride (Levosulpiride) and Arpizol (Aripiprazole) are antipsychotic d...  Read Full »

Why am I feeling hand cramps and leg twitches after stopping Seroquel?

Query: Hi doctor, I was on 600 to 900 mg of Seroquel for at least 5 years. I contacted my psychiatrist about stopping the medication when I realized it had been prescribed for a condition that I do not have. My doctor was not open to this conversation and I unwisely decided to stop the medicine on my own...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. We are here to help you. This is called as tension type headache and is a part of anxiety only. Stopping any antidepressant is usually a difficult task and is usually accompanied by one or other symptoms as withdrawal. It should be stopped once you have been doing well w...  Read Full »

I feel low after stopping my depression medicine. What can I do to help myself?

Query: Hi doctor, When my father passed away, I was diagnosed with major depression and had been on medication Lexapro for about a year. My psychiatrist recently stopped my medications as I was feeling rather normal. Shortly, I came for holidays overseas hoping to become more relaxed and at ease. But, I am...  Read Full »


Dr. Awadhesh P Singh Solanki

Psychiatrist

Answer: Hi, Welcome to icliniq.com. I can understand your situation. You were taking Lexapro, which contains Escitalopram, since a long time. Sudden stopping of this drug causes withdrawal symptoms like poor sleep, low mood, loss of interest in cheerful activities, etc. I will suggest you make yourself busy...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.